Georgia, 2006

Damaging Wind in Georgia, August 21, 2006

August 21, 2006 · NWS CHS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 21, 3:20 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 21, 3:20 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT MON AUG 21 2006

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...SHOWERS AND
THUNDERSTORMS HAVE BEGUN TO POP UP ACROSS THE CWA THIS AFTERNOON.
WITH SHORTWAVE ENERGY ALONG THE COLD FRONT DRAPED FROM CENTRAL NC
SOUTHWEST THOUGH NORTHERN GA...AS WELL AS SHORTWAVES ASSOCIATED WITH
THE TUTT LOW OVER FLA...THERE SEEMS TO BE PLENTY OF ENERGY
AVAILABLE. CHARLESTON AIRPORT HAS JUST REPORTED SOUTHERLY WINDS THIS
HOUR...SO SEABREEZE IS MAKING SOME PROGRESS INLAND. THE BEST CHANCE
FOR ANY STRONG CONVECTION WILL BE ANY INTERACTIONS OF THE SEABREEZE
BOUNDARY WITH UPSTREAM CONVECTION CLOSER TO THE LINGERING FRONT.

CURRENT CHANCE POPS FOR THIS AFTERNOON AND EVENING ARE ON TRACK.
SINCE SYNOPTIC FORCING REMAINS TO THE WEST OF THE CWA...WILL ALLOW
POPS TO DROP TO SLIGHT CHANCE OVERNIGHT AS THE SEABREEZE MOVES
INLAND AND DAYTIME HEATING SHUTS DOWN AFTER SUNSET. HAVE REMOVED
MENTION OF PRECIP IN THE SOUTHERN MOST ZONES...WHICH WOULD BE
FARTHEST REMOVED FROM LINGERING SHORTWAVE ENERGY TO THE NORTH AND
WEST.

AFTER ANOTHER MILD SUMMER NIGHT...EXPECT TEMPERATURES TO RISE INTO
THE LOWER 90S AGAIN ON TUESDAY. GFS SHOWS SURFACE TROUGH DEVELOPING
ALONG THE FRONT...WHICH WAITS TO THE NORTH ONE MORE DAY BEFORE
MAKING ANY SIGNIFICANT PROGRESS TOWARD THE CWA. MODEL SOUNDINGS SHOW
PWATS RISING ABOVE 2 INCHES TUESDAY AFTERNOON...AND INCREASING
MOISTURE IS ALSO EVIDENT IN NAM AND GFS RH FIELDS. THUS...ANOTHER
GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AS THE
ENVIRONMENT HAS A BIT MORE MOISTURE AND INSTABILITY TO ACCESS. WILL
KEEP MENTION OF SHOWER AND THUNDERSTORM CHANCES OVERNIGHT...AS THE
FRONT BEGINS TO DROP INTO NORTHERN SOUTH CAROLINA.
&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...UNSETTLED WX LOOKS TO
CONTINUE FOR THE FIRST HALF OF THE MEDIUM RANGE DUE TO A FRONTAL
BOUNDARY ACROSS THE AREA. THE FRONT SHOULD BE JUST NW OF THE CWA WED
MORNING...BUT PUSH THROUGH PART OF THE AREA WED NIGHT OR THU
MORNING. STRONG SLY LLVL FLOW SHOULD KEEP PWATS ABOVE 2.20 INCHES
THROUGH WED NIGHT...WHICH SHOULD RESULT IN SOME PRETTY EFFICIENT
RAINFALL RATES WITH THE ASSOCIATED SHOWERS AND STORMS. SIGNIFICANT
CLOUD COVER AND SOME POST-FRONTAL AIR INTRUSION THU THROUGH FRI
SHOULD KEEP HIGH TEMPS BELOW CLIMATOLOGY. HAVE KEPT POPS SOLIDLY IN
THE CHANCE CATEGORY THROUGH FRIDAY. SAT THROUGH MON BERMUDA HIGH
PRES WILL REGAIN CONTROL AND RETURN THE REGION TO A MORE DIURNAL POP
SCHEME WITH TEMPS NEAR NORMAL.
&&

.MARINE...WINDS ACROSS THE COASTAL WATERS HAVE TAKEN A SOUTHERLY
DIRECTION IN RESPONSE TO SEABREEZE CIRCULATION. LATEST REPORTS FROM
FOLLY BEACH AND DOWNTOWN CHARLESTON INDICATE WINDS REACHING UP TO 19
KNOTS DURING THE PAST HOUR OR TWO...SO WILL CONTINUE THE SCEC IN THE
HARBOR. ATLANTIC HIGH PRESSURE WILL CONTINUE TO RIDGE OVER THE
MARINE ZONES TONIGHT AND TUESDAY...BEFORE BEING PUSHED FURTHER EAST
BY A DEVELOPING SURFACE TROUGH INLAND AND ASSOCIATED COLD FRONT.

EXPECT TYPICAL SUMMER PATTERN ON TUESDAY...WITH SOUTHWEST WINDS
BECOMING MORE SOUTHERLY DURING THE AFTERNOON AS SEABREEZE DEVELOPS.
WILL ALSO INDICATE WIND SPEED INCREASING SLIGHTLY DURING THE
AFTERNOON HOURS. AN SCEC MAY BE NEEDED AGAIN FOR THE HARBOR
TUESDAY. OTHERWISE...WINDS AND SEAS SHOULD STAY BELOW ADVISORY
CRITERIA WITHIN THE REMAINING MARINE ZONES DURING THE SHORT TERM.

NO REAL CONCERNS FROM WED ON. THE COLD FRONT SHOULD MOVE INTO THE
NORTHERN WATERS LATE WED OR THU MORNING... TURNING WINDS FROM SW TO
NE. WINDS ACROSS MUCH OF THE GA WATERS SHOULD REMAIN SW THROUGH THE
END OF THE WEEK AS LONG AS THE FRONT DOES NOT MEANDER ANY FARTHER S.
THERE IS A SLIGHT CHANCE A SFC WAVE WILL FORM ALONG THE FRONT LATE
IN THE WEEK...WHICH COULD PINCH THE GRADIENT MORE THAN CURRENTLY
FCST. THIS COULD INCREASE WINDS OVER THE SC WATERS THU NIGHT INTO
SAT. AT THIS STAGE IT SEEMS TO BE ONLY A BLIP IN THE 12 WRF
RUN...BUT WILL NEED TO BE MONITORED. A SE FLOW WILL RETURN DURING
THE WEEKEND INTO EARLY NEXT WEEK WITH BERMUDA HIGH PRES BUILDING
OVER THE W CENTRAL ATLC. SEAS SHOULD REMAIN IN THE 2-3 FT RANGE FOR
MOST OF THE PERIOD.
&&

.AVIATION...AMENDED KCHS TAF TO INCLUDE VCTS FOR THE REMAINDER OF
THE AFTERNOON AND INTO THE EVENING...AS PERSISTENT SHOWERS AND
THUNDERSTORMS HAD BEEN LINGERING ALONG THE SEABREEZE BOUNDARY. WITH
THE SEABREEZE PUSHING INLAND...MAY BE ABLE TO AMEND TAF AGAIN TO
REMOVE MENTION OF VICINITY THUNDERSTORMS AND JUST KEEP CB GOING
THROUGH THE EVENING. HAVE ONLY INCLUDED CB IN KSAV TAF...AS MOST
THUNDERSTORM FORMATION AT THIS POINT HAS OCCURRED TO THE WEST OF THE
KSAV TERMINAL.

AS HEATING AND INSTABILITY DECREASE OVERNIGHT...THUNDERSTORMS AND
SHOWERS WILL ALSO DECREASE IN AREA. BOTH MAV AND MET GUIDANCE KEEP
SCATTERED TO BROKEN CLOUDS OVER THE TERMINALS AFTER MIDNIGHT WITH
INCREASING LOW LEVEL MOISTURE...SO WILL MAINTAIN SCATTERED CLOUDS
THROUGH TOMORROW MORNING.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

79/JRL
Hazardous weather outlook, Aug 21, 3:15 AM EST, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
415 AM EDT MON AUG 21 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-221000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
415 AM EDT MON AUG 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...AN INCREASE IN THUNDERSTORMS IS EXPECTED
OVER MANY INLAND AREAS THIS AFTERNOON AND EVENING. A FEW STORMS
WILL BECOME STRONG WITH FREQUENT CLOUD TO GROUND LIGHTNING...
LOCALIZED GUSTY WINDS...AND VERY HEAVY RAINFALL. ISOLATED SEVERE
STORMS ARE POSSIBLE WITH DAMAGING DOWNBURST WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
.STRONG THUNDERSTORMS...FROM TUESDAY THROUGH FRIDAY...THERE IS A
POTENTIAL FOR STRONG STORMS PRODUCING DANGEROUS LIGHTNING AND VERY
HEAVY RAINFALL...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

In the hours before

Special weather statement, Aug 21, 5:21 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT MON AUG 21 2006

GAZ137-138-212255-
INLAND LIBERTY-LONG-
621 PM EDT MON AUG 21 2006

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY
THROUGH 645 PM EDT...

AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
10 MILES NORTH OF HINESVILLE TO 15 MILES SOUTH OF
CLAXTON...STATIONARY.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...THROUGH 655 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

33
Special weather statement, Aug 21, 5:31 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT MON AUG 21 2006

GAZ101-116-118-212300-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
631 PM EDT MON AUG 21 2006

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BRYAN COUNTY
AND CHATHAM COUNTY THROUGH 700 PM EDT...

AT 631 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
MELDRIM TO 7 MILES SOUTH OF LANIER...OR ALONG A LINE EXTENDING FROM
14 MILES NORTH OF RICHMOND HILL TO 7 MILES SOUTH OF PEMBROKE...
STATIONARY.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...LANIER...
LETFORD AND MELDRIM THROUGH 700 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

33
Special weather statement, Aug 21, 5:39 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EDT MON AUG 21 2006

SCZ043-047-048-212315-
BEAUFORT-INLAND COLLETON-INLAND JASPER-
639 PM EDT MON AUG 21 2006

...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY...BEAUFORT COUNTY
AND COLLETON COUNTY THROUGH 715 PM EDT...

AT 639 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
SALKEHATCHIE TO TILLMAN...OR ALONG A LINE EXTENDING FROM 3 MILES EAST
OF YEMASSEE TO 8 MILES WEST OF RIDGELAND...STATIONARY.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...COOSAWHATCHIE...GARDENS CORNER...GILLISONVILLE...
GRAHAMVILLE...OLD HOUSE...POCOTALIGO...POINT SOUTH...RIDGELAND...
SHELDON...SWITZERLAND...TILLMAN AND WHITE HALL THROUGH 715 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

33
Special weather statement, Aug 21, 5:48 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT MON AUG 21 2006

GAZ114-137-138-212315-
INLAND LIBERTY-LONG-TATTNALL-
648 PM EDT MON AUG 21 2006

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...TATTNALL COUNTY AND
LIBERTY COUNTY THROUGH 715 PM EDT...

AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES WEST OF TRINITY TO 4 MILES SOUTHWEST OF FIVE POINTS...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF HINESVILLE TO 13 MILES
NORTHEAST OF SURRENCY...MOVING EAST AT 10 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DONALD...FLEMINGTON...FORT STEWART...GLENNVILLE...GUM
BRANCH...TRINITY AND HINESVILLE THROUGH 715 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

33
Special weather statement, Aug 21, 5:53 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
653 PM EDT MON AUG 21 2006

SCZ043-212330-
INLAND COLLETON-
653 PM EDT MON AUG 21 2006

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 730 PM
EDT...

AT 653 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES SOUTHWEST OF SIDNEY TO 5 MILES SOUTHWEST OF
WALTERBORO...STATIONARY.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...HENDERSONVILLE...RITTER...ROUND O AND WALTERBORO THROUGH
730 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

33
Special weather statement, Aug 21, 6:13 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT MON AUG 21 2006

GAZ114-212345-
TATTNALL-
713 PM EDT MON AUG 21 2006

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 745 PM
EDT...

AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
GLENNVILLE TO 2 MILES NORTH OF TISON TO 6 MILES WEST OF FIVE
POINTS...MOVING NORTHEAST AT 5 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GLENNVILLE...MENDES...REIDSVILLE AND MIDWAY THROUGH 745 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

33

The radar

The Charleston,SC radar (KCLX), 118 km away, was scanning. The volume nearest the first event began at 23:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tattnall

When
August 21, 6:25 PM EST
Where
Tattnall County, 6 mi SE of Reidsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
32.017, -82.050

Large limbs down in yard.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529033.